PDA

View Full Version : decided not to take



cathycrumble
03-12-11, 19:49
I have decided not to take these AD as I have been so dried up in my nose and throat it's awful just about talk this morning when I woke up and I feel so hung over God I wish there was an AD to help me I am just bit scared of them after taking citalopram the side effects were horendous OMG never again. I feel I just can't get better without somthing.

Cathy xx

pinkdove
03-12-11, 19:53
Cathy, don't give up, there will be something to suit you, it is ofter trial and error with ad's, speak to your gp again, you will get there x

cathycrumble
03-12-11, 19:56
What do you think of seroxat or prozac?

Cathy xx

nicola1980
03-12-11, 20:08
Hi, a couple of my friends take prozac but thats for their depression not anxiety? have u tried sertraline?? they r supposed to be effective against anxiety? why not give ur new meds a bit longer tho?? xx

pinkdove
03-12-11, 20:13
sorry cathy dont know about seroxat or prozac, i take citalopram but it was tough the first couple of weeks, there will be one to suit you though i'm sure, although they do say citalopram is very good for anxiety, i hope you get something to help you x

cathycrumble
03-12-11, 20:15
No only been on citalopram and these might just take 25mg instead of the 50mg and see how I get on. Dont want to take anything really.

Cathy xx

pinkdove
03-12-11, 20:22
cathy, that's a good idea try reducing your dose till your body adjusts , i don't like being on meds either, but don't feel strong enough to stop, but have reduced gradually. i look forward to a time when i can do without any meds, the dry mouth feeling does go in time, as does the hungover tiredness, it may be that a lower dose for now might just be what you need. good luck x

cathycrumble
03-12-11, 20:25
Thanks Pinkdove for your kind words :) good luck to you.
Cathy xx

Jmac
03-12-11, 21:30
Cathy,

I'm cipralex (close relative to citaolpram but apparently fewer side effects for most) and like you, was terrified to start them. Recommended starting dow is 5 to 10mg per day but I chose to start very, very low at 2.5mg and work my way up a week or two at a time. As a result, my side effects were very minimal. 2 days of low grade nausea and a little tiredness for about a month plus occasional heightened anxiety for which my doctor put me on 2 x .5 mg of Ativan daily.

Are you able to start whatever meds you end up taking very, very slowly? As Pinkdove suggests, allowing your body the time to adjust to the meds might just be the answer. Reading others experiences with ADs, it seems most of us get through the side effects within the first week or two and it only gets better from there.

Take care and give it some thought. You will get through this one way or another.

cathycrumble
05-12-11, 21:41
Thanks jmacs will take your advice and first see how I get on if not go gp and try something else slowly

Cathy xx

---------- Post added at 20:41 ---------- Previous post was at 20:28 ----------

I really don't think anyone takes this antidepressent

Cathy xx

nicola1980
05-12-11, 21:43
My friends husband was prescribed it for pain relief after a knee op, its not commonly used now days as an AD xx

cathycrumble
05-12-11, 22:08
Do you know what nicola, I just don't know what to do now It was me who asked the gp for them as my cousin was on them for pain she had a problem with her arm but she said they helped her anxiety so I thougth ok I will ask for them she was only on 10mg the gp gave me 25mg and today 50mg but if it's not going to help just feel it would be a waste of time. Wish I knew which was the best one to take?

Cathy